Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is it possible that hypothyroidism causes absence seizures and sleep disorders ?

is it possible that hypothyroidism causes absence seizures or the other way around. I am 27 and have had tyroid problem on and off for about 3 years and just recently discovered I am having absence seizures (saw myself on camera ) I also have a sleep disorder and take medication to stay awake :( can all these issues be solved as one?
Asked On : Mon, 23 Apr 2012
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic form.

No, absence seizure and hypothyroidism are not interlinked. Seizures are caused by abnormal electrical activity in the brain. The cause for the abnormal activity is not clearly known. Sometimes few causes such as genes/familial factors, certain drugs, alcohol, etc may be the associated cause.

I am not sure what you meant by saw yourself on camera. But if there is suspicion about it, I would encourage you to consult a neurologist who can perform an Electroencephalogram (EEG) and few other tests on you. This will diagnose your condition and will aid in the treatment.

Hope this helps.

Wish you good health.

Answered: Thu, 26 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor